Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Withdrawal from Paxil

I am currently withdrawing from Paxil VERY slowly. From 30 mg. in September, down to 5 mg at present. I have had some of the expected side effects, mainly dizziness for a few days after each lowering of my dose. I'm lowering the dose by 2.5 mg every 2 weeks. I went onto Paxil to treat an anxiety disorder and remained on the drug for 1 year. I am not experiencing any anxiety symptoms at present.  About a week ago I began to experience extreme itchiness all over my body (but not on my face). There was no rash to start with although with all the scratching, I have one now. I've changed body lotions, taken oatmeal baths, doused myself in Calamine lotion, turned on humidifiers full blast and scratched myself raw with a loofah. Is this itchiness possibly related to Paxil withdrawal, i.e., is it a known, expected withdrawal effect, or is it probably completely unrelated?
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
It is not a common effect of withdrawal, and if anything, we would expect it more on starting the medication than withdrawal.  Sometimes these things are not reported because they are so rare, so you might try researching the Paxil literature. Probably unrelated, so your dermatologist is the next stop.
Avatar universal
As a daily user of a mere 10mg, I thought it was almost at the placebo stage of support.  Especially when I read other users' experiences with trying to get off Paxil, and they were working TOWARDS my own daily dose, so I figured it was the chemical equivalent to a tylenol to my body.....How wrong I was!

I unintentionally let my renewal go so that I had to wait 4 days before going to pick it up, and day 1, I'm saying to myself, hmmm, I'm over this, it's an emotional crutch more than anything else, let's take advantage of this mini-test to prove the point that I am NOT hooked to a miserable teeny weeny ten milligrams...

Day 2, I'm feeling flu-like, diarrhea, gas, bloating, whatever, something I ate.

Day 3, dizziness, flash-dots in my peripheral vision, continued diarrhea and unpleasant gas feeling, hmmmmm, damn those Paxil folks.  Let's wait it out, I can ignore this.

Day 4, today:  kawabunga.  I am so dizzy, I doubt I can drive to work (I do);I start to cry at a silly incident at work; I feel depressed, useless, dark.  Run to pharmacy, pop 2 10-milligrams (to make up for lost time) dry in the car, and hope the improvement is miraculous.

Not quite there yet, this is only 5 hours later, but I haven't cried since I took them, haven't felt like it, still have a weird stomach happening, but I'm more aloof than I've been in days.  

So beware all of you out there:  10 milligrams is deadly.  Paxil is worse than friggin crack cocaine.  Shame on you Paxil folks, I tried, I failed, oh-no-not-me is hooked.  I lose. Bravo to you.
Avatar universal
I have been weening off of paxil CR for about a week and a half.  I was on 50 mg and was told to go down to 25 mg for one week then to stop completely, sine I am switching to Lexapro.  DON'T DO THIS!  After three days without any paxil I had numbness and tingling and dizziness.  My thought patterns were incomplete, and so were my sentences.  Words wouldn't come out right.  I finally took a paxil yesterday, and when they finaly got in my system, my symptoms subsided.  I will now take one on Wednesday.  and do the every third day thing for a couple of weeks until the lexapro gets into my system.  This withdrawal stuff really freaked me out.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area